Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The cyclic Jacobi method for computing the principal values of a complex matrix

Authors: G. E. Forsythe and P. Henrici
Journal: Trans. Amer. Math. Soc. 94 (1960), 1-23
MSC: Primary 15.00
MathSciNet review: 0109825
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] Robert L. Causey, Computing eigenvalues of non-hermitian matrices by methods of Jacobi type, J. Soc. Indust. Appl. Math. vol. 6 (1958) pp. 172-181. MR 0103583 (21:2351)
  • [2] Wallace Givens, Numerical computation of the characteristic values of a real symmetric matrix, Oak Ridge National Laboratory, Report ONRL 1574, February, 1954, 107 pp. (Purchasable from the Office of Technical Services, U. S. Dept. of Commerce.) MR 0063771 (16:177c)
  • [3] H. H. Goldstine, F. J. Murray, and J. von Neumann, The Jacobi method for real symmetric matrices, J. Assoc. Comput. Mach. vol. 6 (1959) pp. 59-96. MR 0102171 (21:965)
  • [4] J. Greenstadt, A method for finding roots of arbitrary matrices, Math. Tables Aids Comput. vol. 9 (1955) pp. 47-52. MR 0073283 (17:411i)
  • [5] Robert T. Gregory, Computing eigenvalues and eigenvectors of a symmetric matrix on the ILLIAC, Math. Tables Aids Comput. vol. 7 (1953) pp. 215-220. MR 0057643 (15:258h)
  • [6] C. G. J. Jacobi, Über ein leichtes Verfahren, die in der Theorie der Säkularstörungen vorkommenden Gleichungen numerisch aufzulösen, J. Reine Angew. Math. vol. 30 (1846) pp. 51-95.
  • [7] E. G. Kogbetliantz, Solution of linear equations by diagonalization of coefficients matrix, Quart. Appl. Math. vol. 13 (1955) pp. 123-132. MR 0088795 (19:581g)
  • [8] V. B. Lidskiĭ, The proper values of the sum and product of symmetric matrices (Russian), Dokl. Akad. Nauk SSSR. vol. 75 (1950) pp. 769-772. MR 0039686 (12:581h)
  • [9] Mark Lotkin, Characteristic values of arbitrary matrices, Quart. Appl. Math. vol. 14 (1956) pp. 267-275. MR 0090576 (19:832f)
  • [10] C. C. MacDuffee, The theory of matrices, American reprint, New York, Chelsea, 1946, 110 pp.
  • [11] A. M. Ostrowski, On the linear iteration procedures for symmetric matrices, Univ. Roma. Ist. Naz. Alta Mat. Rend. Mat. e Appl. (5) vol. 13 (1954) pp. 140-163. MR 0070261 (16:1155e)
  • [12] David A. Pope and C. Tompkins, Maximizing functions of rotations--experiments concerning speed of diagonalization of symmetric matrices using Jacobi's method, J. Assoc. Comput. Mach. vol. 4 (1957) pp. 459-466. MR 0096355 (20:2839)
  • [13] Helmut Wielandt, An extremum property of sums of eigenvalues, Proc. Amer. Math. Soc. vol. 6 (1955) pp. 106-110. MR 0067842 (16:785a)
  • [14] David Young, Iterative methods for solving partial difference equations of elliptic type, Trans. Amer. Math. Soc. vol. 76 (1954) pp. 92-111. MR 0059635 (15:562b)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 15.00

Retrieve articles in all journals with MSC: 15.00

Additional Information

Article copyright: © Copyright 1960 American Mathematical Society

American Mathematical Society